Alert archive / Connecticut / Frost Advisories in 2012
Frost Advisory 1, NWS New York, NY
NWS New York, NY issued this frost advisory at Apr 25, 2012, 3:54 PM EDT for 4 counties in Connecticut; Orange County, Putnam County, New York. It took effect at Apr 26, 2012, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2012, 3:54 PM EDT (19:54 UTC)
- In effect from
- Apr 26, 2012, 3:00 AM EDT
- Expired
- Apr 26, 2012, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Orange County, NY, Putnam County, NY
The radar
The Brookhaven radar (KOKX), 67 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2172 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
518 WWUS71 KOKX 251954 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 354 PM EDT WED APR 25 2012 ...AREAS OF FROST POSSIBLE EARLY THURSDAY MORNING... CTZ005>008-NYZ067-068-260400- /O.NEW.KOKX.FR.Y.0001.120426T0700Z-120426T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-ORANGE-PUTNAM- 354 PM EDT WED APR 25 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY. * LOCATIONS...PORTIONS OF INTERIOR CONNECTICUT AND THE HUDSON RIVER VALLEY. * HAZARDS...AREAS OF FROST. * TEMPERATURES...DROPPING INTO THE MID 30S. * TIMING...THE LOWEST TEMPERATURES ARE EXPECTED BETWEEN 2 AND 7 AM EDT TONIGHT. * IMPACTS...OUTDOOR...SENSITIVE VEGETATION WILL BE VULNERABLE TO ANY DEVELOPMENT OF FROST LATE TONIGHT/EARLY TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
005 WWUS71 KOKX 260208 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1008 PM EDT WED APR 25 2012 ...AREAS OF FROST POSSIBLE EARLY THURSDAY MORNING... CTZ005>008-NYZ067-068-260915- /O.CON.KOKX.FR.Y.0001.120426T0700Z-120426T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-ORANGE-PUTNAM- 1008 PM EDT WED APR 25 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... * LOCATIONS...PORTIONS OF INTERIOR SOUTHERN CONNECTICUT AND THE HUDSON RIVER VALLEY. * HAZARDS...AREAS OF FROST. * TEMPERATURES...FALLING INTO THE MID 30S. * TIMING...THE LOWEST TEMPERATURES ARE EXPECTED BETWEEN 2 AM AND 7 AM EDT TONIGHT. * IMPACTS...OUTDOOR...SENSITIVE VEGETATION WILL BE VULNERABLE TO ANY DEVELOPMENT OF FROST LATE TONIGHT/EARLY TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
069 WWUS71 KOKX 260900 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 500 AM EDT THU APR 26 2012 ...AREAS OF FROST EARLY THIS MORNING... CTZ005>008-NYZ067-068-261200- /O.CON.KOKX.FR.Y.0001.000000T0000Z-120426T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-ORANGE-PUTNAM- 500 AM EDT THU APR 26 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...PORTIONS OF INTERIOR SOUTHERN CONNECTICUT AND THE HUDSON RIVER VALLEY. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...THE LOWEST TEMPERATURES ARE EXPECTED BEFORE 7 AM EDT. * IMPACTS...SENSITIVE VEGETATION WILL BE VULNERABLE TO THE DEVELOPMENT OF FROST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Apr 25, 2:16 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 25, 2:16 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
216 PM EDT WED APR 25 2012
.SYNOPSIS...
LOW PRESSURE OVER EASTERN CANADA WILL LIFT AWAY FROM THE REGION
TODAY AS WEAK HIGH PRESSURE BUILDS ACROSS THE AREA. LOW PRESSURE
WILL TRACK ACROSS THE REGION ON THURSDAY. THE LOW PRESSURE MOVES
OFFSHORE THURSDAY NIGHT FOLLOWED BY HIGH PRESSURE ON FRIDAY.
ANOTHER AREA OF LOW PRESSURE PASSES TO OUR SOUTH DURING THE
WEEKEND...FOLLOWED BY HIGH PRESSURE BUILDING IN FOR EARLY NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AXIS OF SURFACE TROUGH CURRENTLY SITUATED ACROSS SOUTHERN
NY...WITH A SOUTHERLY FLOW TO THE EAST AND A WNW FLOW IN THE WAKE.
CURRENT OBS NOW SHOWING GUSTS UP TO AROUND 20 KTS. ADJUSTED SKY
COVER WITH VIS SAT INDICATING CLOUDS AHEAD OF THE TROUGH BEING
ERODED OVER THE WATERS AND EASTERN PORTIONS OF THE CWA.
HOWEVER...EXPECTING CLOUD COVERAGE TO INCREASE AS THE TROUGH
ROTATES THROUGH THIS AFTERNOON. DUE TO THE SKY COVER...TEMPS
NEEDED TO BE ADJUSTED UP A DEGREE OR TWO...WITH HIGHS PUSHING INTO
THE LOWER TO MID 60S ACROSS THE CWA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
WEAK HIGH PRESSURE MOVES IN FOR THE MAJORITY OF WEDNESDAY NIGHT. THE
HIGH THOUGH QUICKLY MOVES EAST AS THE NEXT LOW PRESSURE SYSTEM
APPROACHES FROM THE WEST. MODELS IN DECENT AGREEMENT WITH THE LOW
TRACKING EITHER JUST SOUTH OR RIGHT OVER LONG ISLAND. IT APPEARS
THAT THURSDAY WILL BE RAINY AND WILL KEEP POPS LIKELY.
FORECAST TEMPERATURES ARE CLOSE TO MAV/MET MOS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LOW PRESSURE DEPARTS THURSDAY EVENING TOWARDS THE CANADIAN MARITIMES
WITH RAIN COMING TO AN END. CLEARING FOR THE OVERNIGHT AND BECOMING
WINDY AS THE LOW DEEPENS. HIGH PRESSURE BUILDS IN FROM THE NW DURING
FRIDAY WITH WINDS BECOMING LIGHTER IN THE AFTERNOON. HIGHS WILL BE A
LITTLE BELOW NORMAL.
FOR THE WEEKEND...WEAK LOW PRESSURE TRACKS EAST TOWARDS THE
TENNESSEE VALLEY ON SATURDAY BEFORE EMERGING OFF THE MID ATLANTIC
COAST ON SUNDAY AND PASSING US WELL OFFSHORE LATER SUNDAY INTO
SUNDAY NIGHT. MODELS HAVE BEEN TRENDING TOWARDS A DRY WEEKEND...SO
HAVE LOWERED POPS FROM THE PREVIOUS FORECAST AS SUCH. WILL STILL
HOWEVER KEEP IN 20-30% CHANCE POPS SATURDAY NIGHT AND SUNDAY WITH
THE POSSIBILITY THAT THE NORTHERN FRINGE OF THE PRECIPITATION SHIELD
REACHES US.
HIGH PRESSURE BUILDS IN ON MONDAY AND MOVES OFFSHORE ON MONDAY NIGHT
INTO TUESDAY WITH A DRY PERIOD AND BELOW NORMAL TEMPERATURES.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A WEAK TROUGH AND UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA
TODAY. SHOWERS DEVELOPING WITH THIS TROUGH SHOULD MAINLY FALL AS
VIRGA AS THE TEMPERATURE/DEWPOINT SPREAD REMAINS PRETTY LARGE. A
STRAY SHOWER CANNOT BE RULED OUT...BUT CONFIDENCE WAS TOO LOW TO
PUT IN TAFS.
FORECAST SHOULD REMAIN VFR AS CEILINGS REMAIN ABOVE 5 KFT THIS AFTERNOON.
WINDS OVER EASTERN TERMINALS SHOULD BE MORE SOUTHWESTERLY...WHILE
WESTERN TERMINALS SHOULD LEAN MORE TOWARD WEST OR WEST-
SOUTHWESTERLY AS THE AXIS OF THE TROUGH MOVES THROUGH. WINDS WILL
BECOME MORE WESTERLY AND NORTHWESTERLY AS THE AXIS MOVES THROUGH
THE REIGON. TIMING OF THE MOVEMENT OF THE TROUGH AXIS IS
UNCERTAIN...WHICH LEADS TO UNCERTAINTY IN THE FORECAST OF WIND
DIRECTION. GUSTS SHOULD BECOME MORE FREQUENT AS THE AFTERNOON
PROGRESSES...WITH GUSTS MAINLY REMAINING IN THE LOWER 20S KT. A
FEW HIGHER GUSTS ARE POSSIBLE. WINDS LIGHTEN AFTER SUNSET.
LOW PRESSURE MOVES INTO THE REGION THURSDAY. CONDITIONS WILL
BECOME MVFR TO IFR FOR 30 HR TAFS SITES AS RAIN DEVELOPS AT THE
END OF THE TAF PERIOD.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR WIND DIRECTION.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR WIND DIRECTION.
KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR WIND DIRECTION.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR WIND DIRECTION.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR WIND DIRECTION.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR WIND DIRECTION.
OUTLOOK FOR 12Z THU THROUGH SUN...
THU-THU NIGHT...MVFR OR IFR CIGS IN RAIN THU MORNING INTO EVENING.
FRI...VFR. GUSTY W-NW WINDS.
SAT...VFR.
SUN...MAINLY VFR BUT SUB VFR POSSIBLE IN LIGHT RAIN.
MON...VFR
&&
.MARINE...
SMALL CRAFT ADVISORY /SCA/ REMAINS IN EFFECT FOR OCEAN WATERS
THROUGH TODAY...THEN GRADUALLY ENDS FROM WEST TO EAST OVERNIGHT.
THE REMAINDER OF THE WATERS ARE EXPECTED TO REMAIN BELOW SCA
CONDITIONS.
SEAS WILL HOVER AROUND 5 FT ON THE OCEAN WATERS. IN ADDITION...SHOULD
SEE ANOTHER ROUND OF 25KT WINDS TODAY AS THE UPPER LEVEL TROUGH
MOVES ACROSS THE WATERS. WINDS AND SEAS GRADUALLY SUBSIDE TONIGHT.
THERE WILL BE A BRIEF PERIOD OF SUB-SCA CONDITIONS EARLY THURSDAY
MORNING...HOWEVER SEAS BUILD BACK TO SMALL CRAFT LEVELS BY
AFTERNOON AS A LOW PRESSURE SYSTEM MOVES OVER THE WATERS.
SOLID SCA CONDITIONS FOR THURSDAY NIGHT INTO FRIDAY AS LOW PRESSURE
DEEPENS WHILE IT TRACKS TOWARDS THE CANADIAN MARITIMES. WINDS AT THE
TOP OF THE MIXED LAYER DURING THIS TIME WOULD ONLY SUPPORT A LOW
CHANCE OF GALE FORCE WIND GUSTS. WINDS SUBSIDE DURING FRIDAY
NIGHT...WITH SUB SCA CONDITIONS ACROSS ALL WATERS BY SATURDAY
MORNING. THE PRESSURE GRADIENT SHOULD BE LOOSE ENOUGH TO KEEP WINDS
BELOW 25 KT THROUGH THE WEEKEND. SEAS SHOULD REMAIN BELOW 5 FT AS
WELL.
&&
.HYDROLOGY...
NO SIGNIFICANT RAINFALL IS FORECAST THROUGH TONIGHT. RAINFALL ON
THURSDAY APPEARS TO BE LIGHT...ON ORDER OF 0.25 TO 0.50 INCH.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ355.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ350.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ353.
&&
SYNOPSIS...BC/JC
NEAR TERM...SEARS
SHORT TERM...BC
LONG TERM...JC
AVIATION...JP
MARINE...BC/JC
HYDROLOGY...BCHazardous weather outlook, Apr 25, 3:53 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 353 PM EDT WED APR 25 2012 CTZ009>012-NJZ002-004-006-103>108-NYZ069>075-078>081-176>179-262000- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 353 PM EDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-NYZ067-068-262000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-ORANGE-PUTNAM- 353 PM EDT WED APR 25 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-262000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 353 PM EDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:47 PM EDT | Small Craft Advisory | OKX | 5 hr |
Nearby
Frost Advisories in Connecticut, 2012Frost Advisories in New York, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.